MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ENERGEN? CRT-D; CARDIAC RESYNCHRONIZATION THERAPY DEFIBRILLATOR (CRT-D)

BOSTON SCIENTIFIC CORPORATION ENERGEN? CRT-D; CARDIAC RESYNCHRONIZATION THERAPY DEFIBRILLATOR (CRT-D)
Model Number N140
Medical Device Problem Code High impedance (1291)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that this cardiac resynchronization therapy defibrillator (crt-d) and right ventricular (rv) lead exhibited a gradual rise in shock impedance measurements, eventually going out of range.Technical services (ts) suspected calcium build up on the shocking coil.Ts recommended troubleshooting options and replacing the rv lead.Additional information was received from the field that a commanded shock was performed.The rv lead and crt-d have not been explanted.Calcification on the rv lead was not confirmed.No additional adverse patient effects were reported.
 
Event or Problem Description
It was reported that this cardiac resynchronization therapy defibrillator (crt-d) and right ventricular (rv) lead exhibited a gradual rise in shock impedance measurements, eventually going out of range.Technical services (ts) suspected calcium build up on the shocking coil.Ts recommended troubleshooting options and replacing the rv lead.Additional information was received from the field that a commanded shock was performed.The rv lead and crt-d have not been explanted.Calcification on the rv lead was not confirmed.No additional adverse patient effects were reported.Additional information was received.This crt-d was explanted and replaced.The rv lead remains in service.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
This product has not been returned to boston scientific, and as a result, laboratory analysis could not be conducted.The associated investigation determined that there was no conclusive evidence that the observed out-of-range impedance measurements were due to a product performance issue or an inadequate lead-to-device connection.However, intermittent, out-of-range shock lead impedance measurements with no conclusive evidence of a performance issue or an inadequate lead-to-device connection are likely the result of the low-energy test signal utilized for daily automatic or in-clinic commanded shock lead impedance testing.A software update was released in 2015 to further improve consistency of the impedance test results and provide the clinician with additional diagnostic tools, including programmable shock lead impedance alert limits.
 
Event or Problem Description

Brand Name
ENERGEN? CRT-D
Common Device Name
CARDIAC RESYNCHRONIZATION THERAPY DEFIBRILLATOR (CRT-D)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
cashel road
clonmel
EI  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
saint paul, MN 55112
6515826168
MDR Report Key21891109
Report Number2124215-2025-25720
Device Sequence Number12798570
Product Code LWP
UDI-Device Identifier00802526480959
UDI-Public(01)00802526480959(17)150311
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P010012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date03/11/2015
Device Model NumberN140
Device Catalogue NumberN140
Device Lot Number108347
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2025
Supplement Date Received by Manufacturer04/24/2025
05/15/2025
Initial Report FDA Received Date04/23/2025
Supplement Report FDA Received Date05/06/2025
05/20/2025
Date Device Manufactured03/19/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age64 YR
Patient SexFemale